Alert archive / New Jersey / Special Weather Statements in 2017

Special Weather Statement, NWS Philadelphia/Mount Holly

July 13, 2017Atlantic County, New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at Jul 13, 2017, 9:46 PM EDT for Atlantic County, New Jersey. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2017, 9:46 PM EDT (01:46 UTC)
Expired
Jul 13, 2017, 10:00 PM EDT
In force
14 min
Issued by
NWS Philadelphia/Mount Holly

County Atlantic County, NJ

The radar

The Philadelphia radar (KDIX), 63 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 1.8 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2017-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2637 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2017-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2637 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1330 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted.

552 
WWUS81 KPHI 140146
SPSPHI

Special Weather Statement
National Weather Service Mount Holly NJ
946 PM EDT THU JUL 13 2017

NJZ020-022>026-140200-
Coastal Atlantic-Coastal Ocean-Ocean-Atlantic-Atlantic Coastal Cape
May-Cape May-
946 PM EDT THU JUL 13 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN ATLANTIC...
SOUTH CENTRAL OCEAN AND NORTHERN CAPE MAY COUNTIES...

At 946 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Mays Landing to near Marmora to
Dennisville. Movement was east at 40 mph.

Winds up to 40 mph are possible with these storms.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe 
shelter inside a building or vehicle.

Locations impacted include...
Atlantic City, Ocean City, Pleasantville, Somers Point, Ventnor City,
Brigantine, Northfield, Absecon, Margate City, Egg Harbor City,
Weymouth, Woodbine, Sea Isle City, Estell Manor, Avalon, Port
Republic, Longport, Corbin City, Beesleys Point and Seaville.

LAT...LON 3942 7434 3930 7454 3933 7468 3927 7459
      3929 7455 3928 7455 3910 7470 3913 7489
      3917 7490 3926 7476 3952 7484 3955 7434
      3952 7442 3949 7438 3941 7440 3954 7433
      3955 7433 3955 7427 3951 7429 3955 7425
TIME...MOT...LOC 0146Z 274DEG 33KT 3945 7475 3926 7469 3919 7480 

$$

Robertson

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 13, 8:02 PM EDT, 1 hour 44 minutes earlier.

Area forecast discussion, Jul 13, 8:02 PM EDT, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
802 PM EDT Thu Jul 13 2017

.SYNOPSIS...
A cold frontal boundary will move southeast into the region tonight
and then slowly move southeast through Friday night. High pressure
will then build eastward into the region for the weekend behind the
front before the approach of another cold front from the northwest
early next week. Yet another area of high pressure will build
eastward into the region by the middle of next week.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
745P: more hazards ended or trimmed including ended heat and
trimmed SVA. Updating grids now.  More later.

630-640PM Trimmed the severe watches to the north near I80
further and asstd wording svr in extreme southern parts of
those counties will cancel at 745P when more time. Heat advy
canceled basically PHL ACY north.

Your reports of wind, lightning damage, or unusual flooding,
rainfalls of greater than 2 inches today.

Main axis of heavy storms/qpf is south of model guidance and
appears now mostly S of I78.

Modified wording for svr into the Delmarva despite no watch.
Trying to capture the essence of the evening problem.

In addition to the wind threat, these storms will be efficient
rainfall producers with PWATs over 2 inches and a deep warm
cloud layer. In general, these movement of these storms should
be fast enough to limit the overall flash flood threat but there
is a concern for heavy rainfall, poor drainage flooding and
possible even localized flash flooding near or now south of the
I-78 corridor, where the recent trends in radar show a greater
potential for multiple rounds of storms over the same area
through mid evening.

Heat headlines were left untouched for now and remain in effect
through 8 PM. We will likely be able to cancel them earlier from
NW to SE after the storms come through. At 3 PM, the heat index
was over 100F from Philadelphia, south and east.

After the main shot of showers and thunderstorms pushes through
our region early tonight, there could be a brief break in the
action before the next MCS/shortwave disturbance moves in. The
chance for showers increase once again overnight into early
Friday morning. Even though the thunderstorm potential should
wane overnight, some of the stronger showers could contain
locally heavy downpours.

SWly winds will shift out of the NE late tonight as the cold
front surges southward. Low clouds and patchy fog could develop
in wake of the fropa, particularly across NE PA and N NJ.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
A wave of low pressure currently over the Upper Midwest is
expected to track eastward into western NY on Friday. Slightly
backed flow out of W-SW ahead of the low will allow keep the
frontal boundary in our area. Accordingly, this unsettled
weather pattern will continue into tomorrow.

Cloud cover should limit the extent of destabilization but
there looks to be enough lift present to fuel numerous showers
and embedded thunderstorms during peak heating. The severe
thunderstorm threat (mainly damaging winds) looks to shift
farther south from about the Mason-Dixon line, southward. There
is also a concern for locally heavy rainfall tomorrow,
especially near the stalled front where there is a potential to
see focused lift and training of cells. Future shifts may need
to issue a Flash Flood Watch as it becomes clearer exactly where
the axis of heaviest rain would fall as well as where the
antecedent conditions would be most conducive for flooding
based on rainfall from this afternoon/evening's round.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
Overall a fairly steady state pattern in terms of predictability that
is typical of mid-summer conditions. Generally hot and humid with a
few thunderstorm chances, main concern is Friday night.

Friday night: A cold front will continue to serve as a focal
mechanism  for a higher coverage of showers and thunderstorms as it
shifts into delmarva and southern New Jersey. The instability in
place during the evening will depend on convection in the short term
period. However, PW values ahead of the front will still be near 2
inches continuing a heavy rain threat with storms. Clearing should
be gradual overnight from northwest to southeast.

Saturday through Sunday night: High pressure will be located over
the region for the weekend. Our region will also be under a mid-
level trough with flow and winds from the west and northwest. As a
result, it looks to be precipitation free this weekend with a little
relief from the humidity compared to most of this week. Little
difference within various datasets, modeling and forecast techniques
with regards to the weather. High temperatures will be summerlike
well into the 80's with overnight lows still in the 60's.

Monday through Tuesday night: High pressure this weekend will move
offshore leading to another round of southerly flow to pump up
additonal heat and humidity into the region as mid-level ridging
increases. Another cold front will likely be able to serve as a
focal mechanism  for some scattered afternoon and evening
thunderstorms both days. At this time, shear is modeled to be fairly
low which would limit the severe threat with this frontal boundary.
More in the way and clouds and scattered storms look to keep us away
from widespread 90's as well. Still typical summertime heat with in
the 80's with lows in the 60's are still expected.

Wednesday through Thursday: Another high pressure system is expected
to move eastward into the region behind the front leading to a
period of drier weather. However, this high pressure system looks to
move quickly eastward leading to more southerly flow with increased
heat and humidity. Modeled Mid-level heights increase considerably
which may act to delay the approach of the next cold front. Under
the increased ridging, modeled 925 mb temperatures rise into mid and
even upper 20's. Our current concern is the values coupled with a
delayed approach of the next front would result in high temperatures
well into the 90's on Wednesday and well into the 90's on Thursday.
Low temperatures would increase into the 70's as well. These values
are similar to the current heat episode ongoing and on the upper end
of the ensemble spread.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Through tonight...VFR except briefly IFR in torrential rain
producing tstms with gust 35 kt this evening. Gradient wind
gradually shifting from southwest to north or northwest during
the night.

The threat of thunderstorms is forecast to decrease overnight
but additional showers may move into the area. Also, visibility
restrictions and low clouds are possible in areas that receive
heavy rainfall.

Friday...It is then expected that low clouds move south-
southwestward into the area early Friday morning following a
fropa. CIGs could lower to MVFR and possibly IFR in spots once
the stratus arrives. A wind shift to E is expected in wake of
fropa as well.

MVFR CIGs will likely continue for most terminals during the day
Friday. Additional showers and storms are expected as well.

OUTLOOK...

Friday night: Sub-VFR in the evening due to showers and
thunderstorms with gradual improvement overnight. Winds becoming
west under 10 knots. Higher and more variable in and near
thunderstorms.

Saturday through Sunday night: VFR, winds generally under 10 knots
from the west and southwest.

Monday through Tuesday: Mainly VFR with a few isolated to scattered
afternoon and evening thunderstorms, Southerly winds around 10
knots.

&&

.MARINE...
Winds and seas will remain below SCA criteria tonight and Friday.

Thunderstorms that have already developed on land this
afternoon will threaten the waters through the evening. Locally
gusty winds above 30 kt, lightning and brief heavy downpours
are possible with these storms. Strong storms are possible again
on Friday, especially during the afternoon in our southern
coastal waters and DE Bay.

OUTLOOK...

Friday night through Tuesday: Sub-SCA seas and winds. Locally strong
gusts in thunderstorms Friday night along with Monday and Tuesday in
the afternoon and evening hours. Winds will be westerly on Saturday
before becoming more southerly early next week.

RIP CURRENTS...
A low risk for the development of dangerous rip currents is
expected to continue into Friday.

&&

.CLIMATE...
GED ASOS recorded a high temperature of 96 degrees, which ties
a daily record high at Georgetown for June 13th that was
previously set back in 1986.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.

&&

Synopsis...Gaines
Near Term...Drag/Klein 802P
Short Term...Klein
Long Term...Gaines
Aviation...Drag/Gaines/Klein
Marine...Gaines/Klein
Climate...
Hazardous weather outlook, Jul 13, 8:57 PM EDT, 49 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
857 PM EDT Thu Jul 13 2017

DEZ001-NJZ001-007>010-012>027-PAZ054-055-060>062-070-071-101>106-
150100-
New Castle-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-
Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester-Camden-
Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May-
Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean-
Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton-
Delaware-Philadelphia-Western Chester-Eastern Chester-
Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks-
857 PM EDT Thu Jul 13 2017

This Hazardous Weather Outlook is for northern Delaware, central
New Jersey, northern New Jersey, northwest New Jersey, southern New
Jersey, east central Pennsylvania, northeast Pennsylvania and
southeast Pennsylvania.

.DAY ONE...Tonight.

Isolated thunderstorms overnight may produce localized flooding
rain.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Some strong to severe thunderstorms are possible Friday and Friday
night with the main threats of locally strong to damaging wind gusts
and localized flood producing rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

DEZ002>004-MDZ008-012-015-019-020-150100-
Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD-Queen Annes-Talbot-
Caroline-
857 PM EDT Thu Jul 13 2017

This Hazardous Weather Outlook is for central Delaware, southern
Delaware and northeast Maryland.

.DAY ONE...Tonight.

Any thunderstorms this evening could produce isolated instances of
poor drainage flooding and a strong wind gust to 45 mph.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Some strong to severe thunderstorms are possible Friday and Friday
night with the main threat of locally strong to damaging wind gusts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ430-431-450>455-150100-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
857 PM EDT Thu Jul 13 2017

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...Tonight.

Isolated thunderstorms overnight may still be capable of producing
strong winds in excess of 34 knots, primarily the southern New
Jersey and Delaware coastal waters.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Some thunderstorms Friday may be capable of producing locally strong
wind gusts in excess of 34 knots.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 13, 8:29 PM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
829 PM EDT THU JUL 13 2017

DEZ001-002-MDZ012-015-140100-
Kent-New Castle-Queen Anne's-Kent-
829 PM EDT THU JUL 13 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL NEW CASTLE...
NORTHERN KENT...NORTHEASTERN QUEEN ANNE'S AND EAST CENTRAL KENT
COUNTIES...

At 827 PM EDT, a strong thunderstorm was located over Green Spring,
or 10 miles south of Middletown, moving east at 30 mph.

Wind gusts up to 30 mph and pea size hail are possible with this
storm.

Heavy rainfall is also occurring with this storm...and may cause
ponding on roadways and poor drainage areas. Do not drive your
vehicle through flooded roadways.

Occasional cloud to ground lightning is occurring with this storm.
Lightning can strike 15 miles away from a thunderstorm. If you see
lightning or hear thunder seek a safe shelter inside a building or
vehicle.

Locations impacted include...
Dover, Smyrna, Clayton, Cheswold, Green Spring, Dover Speedway,
Woodland Beach, Townsend, Kenton, Little Creek, Leipsic and
Chambersville.

LAT...LON 3941 7568 3936 7550 3933 7550 3934 7549
      3931 7543 3925 7540 3924 7541 3920 7540
      3915 7541 3918 7555 3917 7555 3922 7579
TIME...MOT...LOC 0027Z 285DEG 25KT 3930 7569

Robertson
Local storm report, Jul 13, 8:36 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
836 PM EDT THU JUL 13 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     READINGTON TWP          40.57N  74.80W
07/13/2017                   HUNTERDON          NJ   911 CALL CENTER

            MULTIPLE TELEPHONE POLES BLOWN DOWN ALONG 202. TIME
            ESTIMATED FROM RADAR

0501 PM     MARINE TSTM WIND BRICK TWP               40.07N  74.12W
07/13/2017  M45 MPH          OCEAN              NJ   WEATHERFLOW

0526 PM     HAIL             ALLENTOWN               40.18N  74.59W
07/13/2017  E0.25 INCH       MERCER             NJ   SOCIAL MEDIA

0542 PM     TSTM WND DMG     3 N AMITY GARDENS       40.32N  75.74W
07/13/2017                   BERKS              PA   TRAINED SPOTTER

            TREES SNAPPED AND UPROOTED.

0555 PM     TSTM WND DMG     1 ESE SHACKS CORNER     40.22N  74.18W
07/13/2017                   MONMOUTH           NJ   911 CALL CENTER

            DOWNED UTILITY POLES BLOCKING TRAFFIC ON ROUTE 33

0605 PM     TSTM WND DMG     1 WNW WEST LONG BRANCH  40.30N  74.03W
07/13/2017                   MONMOUTH           NJ   DEPT OF HIGHWAYS

            DOWNED TREE PARITALLY BLOCKING NORTHBOUND NJ 71 AT NJ
            36. TIME ESTIMATED FROM RADAR

0613 PM     TSTM WND DMG     LONG BRANCH             40.30N  73.99W
07/13/2017                   MONMOUTH           NJ   911 CALL CENTER

            UTILITY POLES AND WIRES DOWN IN LONG BRANCH

0615 PM     MARINE TSTM WIND 1 SSE SEA GIRT          40.12N  74.03W
07/13/2017  M39 MPH          MONMOUTH           NJ   MESONET

0621 PM     HEAVY RAIN       JACKSON TWP             40.12N  74.35W
07/13/2017  M1.50 INCH       OCEAN              NJ   TRAINED SPOTTER

            FELL WITHIN 30 MIN.

0621 PM     MARINE TSTM WIND CAMP OSBORNE            40.01N  74.06W
07/13/2017  M47 MPH          OCEAN              NJ   WEATHERFLOW

0626 PM     HAIL             POTTSTOWN               40.25N  75.64W
07/13/2017  E0.75 INCH       MONTGOMERY         PA   SOCIAL MEDIA

0626 PM     TSTM WND GST     POTTSTOWN               40.25N  75.64W
07/13/2017  E55 MPH          MONTGOMERY         PA   SOCIAL MEDIA

0630 PM     FLOOD            LONG BRANCH             40.30N  73.99W
07/13/2017                   MONMOUTH           NJ   911 CALL CENTER

            VEHICLE STUCK AT THE INTERSECTION OF WESTWOOD AND
            WILLOW AVENUES.

0630 PM     FLOOD            ELBERON                 40.27N  74.00W
07/13/2017                   MONMOUTH           NJ   911 CALL CENTER

            MULTIPLE VEHICLES STUCK IN WATER ON LINCOLN AVENUE.
            TIME ESTIMATED.

&&

EVENT NUMBER PHI1700981 PHI1700968 PHI1700980 PHI1700969 PHI1700977
PHI1700975 PHI1700978 PHI1700972 PHI1700970 PHI1700971 PHI1700973
PHI1700974 PHI1700976 PHI1700979

SFJ
Special weather statement, Jul 13, 8:49 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
849 PM EDT THU JUL 13 2017

DEZ002-NJZ016-021-140115-
Kent-Salem-Cumberland-
849 PM EDT THU JUL 13 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN KENT...CUMBERLAND
AND SOUTHEASTERN SALEM COUNTIES...

At 848 PM EDT, a strong thunderstorm was located near Greenwich, or
11 miles southwest of Bridgeton, moving east at 35 mph.

Wind gusts up to 35 mph and pea size hail are possible with this
storm.

Heavy rainfall is also occurring with this storm...and may cause
ponding on roadways and poor drainage areas. Do not drive your
vehicle through flooded roadways.

Occasional cloud to ground lightning is occurring with this storm.
Lightning can strike 15 miles away from a thunderstorm. If you see
lightning or hear thunder seek a safe shelter inside a building or
vehicle.

Locations impacted include...
Vineland, Millville, Bridgeton, Laurel Lake, Greenwich, Shiloh,
Newport, Mauricetown, Leesburg, Port Norris, Dividing Creek, Newport
Meadows, Fairton, Bricksboro, Cedarville, Port Elizabeth, Bivalve,
South Vineland and Rosenhayn.

LAT...LON 3950 7502 3919 7495 3919 7503 3922 7505
      3921 7510 3918 7515 3924 7517 3930 7526
      3929 7529 3931 7531 3925 7541 3930 7533
      3933 7532 3934 7536 3926 7542 3933 7537
      3940 7545 3944 7548
TIME...MOT...LOC 0048Z 264DEG 31KT 3929 7534

Robertson
Special weather statement, Jul 13, 8:51 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
851 PM EDT THU JUL 13 2017

NJZ020-022-024>027-140145-
Coastal Atlantic-Coastal Ocean-Ocean-Atlantic-Atlantic Coastal Cape
May-Southeastern Burlington-
851 PM EDT THU JUL 13 2017

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ATLANTIC...SOUTH CENTRAL
OCEAN...NORTHEASTERN CAPE MAY AND SOUTHEASTERN BURLINGTON COUNTIES...

At 851 PM EDT, a strong thunderstorm was located near Egg Harbor
City, or 15 miles northwest of Atlantic City, moving southeast at 25
mph.

Wind gusts up to 30 mph are possible with this storm.

Heavy rainfall is also occurring with this storm...and may cause
ponding on roadways and poor drainage areas. Do not drive your
vehicle through flooded roadways.

Occasional cloud to ground lightning is occurring with this storm.
Lightning can strike 15 miles away from a thunderstorm. If you see
lightning or hear thunder seek a safe shelter inside a building or
vehicle.

Locations impacted include...
Atlantic City, Ocean City, Pleasantville, Somers Point, Ventnor City,
Brigantine, Northfield, Absecon, Margate City, Egg Harbor City,
Tuckerton, Estell Manor, Port Republic, Longport, Pomona, Mays
Landing, Elwood-Magnolia, English Creek, Wading River and Bass River
State Forest.

LAT...LON 3954 7431 3954 7430 3951 7433 3955 7434
      3956 7441 3941 7440 3942 7439 3944 7434
      3948 7436 3949 7431 3947 7430 3939 7438
      3929 7456 3943 7483 3971 7462 3961 7429
      3958 7434 3959 7422
TIME...MOT...LOC 0051Z 293DEG 24KT 3951 7465

Robertson
Local storm report, Jul 13, 9:34 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
934 PM EDT THU JUL 13 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0854 PM     MARINE TSTM WIND SHIP JOHN SHOAL NOS     39.30N  75.38W
07/13/2017  M46 MPH          ANZ430             NJ   NOS PLATFORM

            EXCEEDED 34 KTS AT 848PM

&&

EVENT NUMBER PHI1700982

MEOLA
Special weather statement, Jul 13, 9:46 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
946 PM EDT THU JUL 13 2017

NJZ020-022>026-140200-
Coastal Atlantic-Coastal Ocean-Ocean-Atlantic-Atlantic Coastal Cape
May-Cape May-
946 PM EDT THU JUL 13 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN ATLANTIC...
SOUTH CENTRAL OCEAN AND NORTHERN CAPE MAY COUNTIES...

At 946 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Mays Landing to near Marmora to
Dennisville. Movement was east at 40 mph.

Winds up to 40 mph are possible with these storms.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Locations impacted include...
Atlantic City, Ocean City, Pleasantville, Somers Point, Ventnor City,
Brigantine, Northfield, Absecon, Margate City, Egg Harbor City,
Weymouth, Woodbine, Sea Isle City, Estell Manor, Avalon, Port
Republic, Longport, Corbin City, Beesleys Point and Seaville.

LAT...LON 3942 7434 3930 7454 3933 7468 3927 7459
      3929 7455 3928 7455 3910 7470 3913 7489
      3917 7490 3926 7476 3952 7484 3955 7434
      3952 7442 3949 7438 3941 7440 3954 7433
      3955 7433 3955 7427 3951 7429 3955 7425
TIME...MOT...LOC 0146Z 274DEG 33KT 3945 7475 3926 7469 3919 7480

Robertson

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 8:17 PM EDTSpecial Weather StatementPHICamden43 min
Jul 13, 8:26 PM EDTSpecial Weather StatementPHICape May34 min
Jul 13, 8:27 PM EDTAreal Flood AdvisoryPHIAtlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 2 more4 hr
Jul 13, 8:49 PM EDTSpecial Weather StatementPHICumberland26 min
Jul 13, 8:51 PM EDTSpecial Weather StatementPHIAtlantic54 min
Jul 13, 9:07 PM EDTSevere Thunderstorm WarningPHIAtlantic, Cape May, Cumberland, Gloucester, Salem53 min
Jul 13, 9:50 PM EDTSpecial Marine WarningPHI115 min
Jul 13, 9:57 PM EDTSpecial Weather StatementPHICape May33 min
Jul 13, 10:42 PM EDTSpecial Marine WarningPHI93 min
Jul 14, 7:21 AM EDTAreal Flood AdvisoryPHIMorris, Sussex, Warren3 hr
Jul 14, 11:40 AM EDTFlash Flood WatchPHIAtlantic, Camden, Cape May, Cumberland, Gloucester, Salem11 hr
Jul 14, 2:57 PM EDTAreal Flood AdvisoryPHIBurlington, Hunterdon, Mercer, Middlesex, Monmouth, Ocean and 1 more3 hr
Jul 14, 3:07 PM EDTSpecial Marine WarningPHI53 min
Jul 14, 3:18 PM EDTSevere Thunderstorm WarningPHIGloucester, Salem12 min
Jul 14, 3:23 PM EDTSevere Thunderstorm WarningPHIGloucester, Salem67 min
Jul 14, 3:25 PM EDTAreal Flood AdvisoryPHIBurlington, Camden, Cumberland, Gloucester, Ocean, Salem4 hr
Jul 14, 3:34 PM EDTFlash Flood WarningPHIGloucester, Salem3 hr
Jul 14, 3:35 PM EDTSevere Thunderstorm WarningPHIAtlantic, Cumberland, Gloucester55 min
Jul 14, 3:43 PM EDTSevere Thunderstorm WarningPHIAtlantic, Burlington, Camden, Gloucester, Salem47 min
Jul 14, 3:47 PM EDTAreal Flood AdvisoryPHIAtlantic, Burlington, Ocean3 hr
Jul 14, 3:54 PM EDTSevere Thunderstorm WarningPHICumberland, Gloucester, Salem66 min
Jul 14, 4:12 PM EDTSevere Thunderstorm WarningPHIAtlantic, Cape May63 min
Jul 14, 4:13 PM EDTFlash Flood WarningPHIAtlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 2 more3 hr
Jul 14, 4:18 PM EDTSpecial Marine WarningPHI57 min
Jul 14, 4:25 PM EDTSpecial Marine WarningPHI95 min
Jul 14, 4:44 PM EDTSevere Thunderstorm WarningPHIAtlantic, Cape May, Cumberland, Gloucester, Salem61 min
Jul 14, 4:54 PM EDTSpecial Marine WarningPHI66 min
Jul 14, 5:47 PM EDTSpecial Weather StatementPHICape May13 min
Jul 14, 5:53 PM EDTSpecial Marine WarningPHI52 min
Jul 14, 6:32 PM EDTSpecial Marine WarningPHI88 min
Jul 14, 7:08 PM EDTSpecial Marine WarningPHI97 min
Jul 14, 7:28 PM EDTAreal Flood AdvisoryPHIAtlantic, Camden, Cape May, Cumberland, Gloucester, Salem3 hr
Jul 14, 12:30 PM EDTAreal Flood AdvisoryPHIBerks, Carbon, Lehigh, Monroe, Montgomery, Northampton4 hr
Jul 14, 1:58 PM EDTSpecial Weather StatementPHIChester62 min
Jul 14, 2:14 PM EDTAreal Flood AdvisoryPHIChester, Delaware, Montgomery, Philadelphia3 hr
Jul 14, 2:31 PM EDTSevere Thunderstorm WarningPHIChester, Delaware59 min
Jul 14, 2:53 PM EDTFlash Flood WarningPHIChester, Delaware, Montgomery, Philadelphia3 hr
Jul 13, 10:03 PM EDTSpecial Weather StatementPHICaroline27 min
Jul 13, 10:15 PM EDTAreal Flood AdvisoryPHICaroline, Talbot4 hr
Jul 14, 9:23 AM EDTSpecial Weather StatementPHICecil37 min
Jul 14, 12:06 PM EDTHeat AdvisoryPHICaroline, Kent, Queen Anne's, Talbot7 hr
Jul 14, 2:46 PM EDTAreal Flood AdvisoryPHICecil3 hr
Jul 14, 3:10 PM EDTFlash Flood WarningPHICecil2 hr
Jul 14, 3:52 PM EDTFlash Flood WarningPHITalbot53 min
Jul 14, 3:57 PM EDTFlash Flood WarningPHICecil, Kent2 hr
Jul 14, 4:00 PM EDTSpecial Weather StatementPHICaroline45 min
Jul 14, 4:05 PM EDTSpecial Weather StatementPHIKent40 min
Jul 14, 4:48 PM EDTSpecial Weather StatementPHIQueen Anne's27 min
Jul 14, 4:59 PM EDTFlash Flood WarningPHIQueen Anne's4 hr
Jul 14, 5:27 PM EDTSpecial Weather StatementPHIQueen Anne's63 min
Jul 14, 5:40 PM EDTSevere Thunderstorm WarningPHICaroline, Kent, Queen Anne's, Talbot65 min
Jul 14, 5:54 PM EDTSevere Thunderstorm WarningPHICaroline, Talbot51 min
Jul 14, 5:58 PM EDTFlash Flood WarningPHITalbot3 hr
Jul 14, 6:10 PM EDTFlash Flood WarningPHICaroline3 hr
Jul 14, 6:20 PM EDTSevere Thunderstorm WarningPHICaroline, Talbot40 min
Jul 13, 8:09 PM EDTSpecial Weather StatementPHIKent36 min
Jul 13, 8:29 PM EDTSpecial Weather StatementPHIKent31 min
Jul 13, 10:39 PM EDTSevere Thunderstorm WarningPHISussex51 min
Jul 14, 9:02 AM EDTSpecial Weather StatementPHINew Castle28 min
Jul 14, 5:14 PM EDTAreal Flood AdvisoryPHIKent3 hr
Jul 14, 5:24 PM EDTSpecial Weather StatementPHISussex36 min
Jul 14, 5:30 PM EDTRiver Flood WarningPHINew Castle7 hr
Jul 14, 5:51 PM EDTSpecial Weather StatementPHISussex39 min
Jul 14, 6:32 PM EDTAreal Flood AdvisoryPHISussex4 hr
Jul 14, 6:48 PM EDTSpecial Weather StatementPHISussex42 min
Jul 14, 7:15 PM EDTSevere Thunderstorm WarningPHISussex60 min

Nearby

Special Weather Statements in New Jersey, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.